Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 116, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 10, 2007, 2:55 PM CDT for Madison County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2007, 2:55 PM CDT (19:55 UTC)
- Expired
- May 10, 2007, 3:23 PM CDT
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Madison County, IL
The radar
The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 101954 SVRLSX ILC119-102045- /O.NEW.KLSX.SV.W.0116.070510T1955Z-070510T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 255 PM CDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MADISON COUNTY IN SOUTHWEST ILLINOIS * UNTIL 345 PM CDT * AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BETHALTO...AND MOVING NORTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... DORSEY... PRAIRIETOWN... CARPENTER... WORDEN... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3896 9023 3875 9008 3883 8961 3899 8969 $$ GLASS
1 follow-up statement
000 WWUS53 KLSX 102023 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 323 PM CDT THU MAY 10 2007 ILC119-102033- /O.CAN.KLSX.SV.W.0116.000000T0000Z-070510T2045Z/ MADISON IL- 323 PM CDT THU MAY 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MADISON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3896 9023 3875 9008 3883 8961 3899 8969 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:54 PM CDT, 1 minute earlier.
Area forecast discussion, May 10, 2:54 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 254 PM CDT THU MAY 10 2007 .DISCUSSION... WEAK FRONTAL BOUNDARY REMAINS TO THE SOUTH OF CWA THIS AFTERNOON WITH DIURNAL CU POPPING UP AS WELL AS RWS AND TRWS THAT ARE SLOWLY DRIFTING TO THE E AND ENE. FEEL THAT ACTIVITY WILL PERSIST FOR THE REMAINDER OF THE DAYLIGHT HOURS...THEN DIMINISH TOWARDS SUNSET. INCREASE IN ACTIVITY IS DUE TO SIGNIFICANT SHORTWAVE OVER CENTRAL TEXAS THAT WILL CONTINUE TO SLIDE ESE INTO THE GULF OF MEXICO BY FRIDAY...AS MOISTURE AND INSTABILITY ARE LIFTED NORTH OVER STALLED FRONTAL BOUNDARY. OUR BEST CHANCES OF PCPN WILL BE ALONG AND SOUTH OF I-70 ONCE AGAIN. LOW TEMPS TONIGHT WILL BE IN THE LOW TO MID 60S WITH HIGH TEMPS ON FRIDAY IN THE LOW 80S. BY FRIDAY NIGHT...UPPER LOW TO SLIDE INTO THE GULF OF MEXICO AS STRONG SURFACE RIDGE BUILDS IN OVER THE MIDWEST. WILL SEE PCPN COME TO AN END. SO WITH RIDGE OVERHEAD WILL SEE DRY AND MILD CONDITIONS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. NEXT CHANCE FOR RAIN WILL BE MOVING IN LATE MONDAY NIGHT AND PERSIST THROUGH THE REST OF THE FORECAST PERIOD. STILL SOME UNCERTAINTY WITH THIS SYSTEM...SO ONLY HAVE LOW CHANCE POPS MONDAY NIGHT THROUGH TUESDAY NIGHT...THEN SILENT 20S WEDNESDAY AND DRY FOR REST OF EXTENDED. EXTENDED MODELS TENDING TO STALL THIS NEXT FRONTAL BOUNDARY OVER AREA...SIMILAR TO CURRENT WEATHER PATTERN...SO WILL PROBABLY NEED TO ADJUST GRIDS AS MODELS GET A BETTER HANDLE ON THIS SYSTEM. BYRD && .AVIATION... FOR THE 18Z TAFS...LIGHT SURFACE WINDS WILL PREVAIL AREAWIDE THROUGH THE VALID TAF PERIOD. VFR CONDITIONS ARE FORECAST EXCEPT IN HEAVIER SHOWERS/THUNDERSTORMS. AN UPPER LEVEL DISTURBANCE IS FORECAST TO DRIFT SLOWLY INTO CENTRAL MO THIS AFTERNOON. AS A RESULT, SCATTERED CONVECTION WILL OCCUR. THE LATEST RADAR IMAGES INDICATES ISOLATED CONVECTION WAS DEVELOPING ACROSS CENTRAL PORTIONS OF MO. CONVECTION SHOULD CONTINUE TO INCREASE DURING THE AFTERNOON WITH HEATING. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 10, 6:24 AM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 624 AM CDT THU MAY 10 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 624 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS UPPER LEVEL DISTURBANCES INTERACT WITH THE WARM...MOIST AND UNSTABLE AIR ACROSS THE BI-STATE REGION. SOME OF THE SLOW MOVING THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. A FEW STORMS MAY PRODUCE A BRIEF PERIOD OF SMALL HAIL AND STRONG WIND GUSTS THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE AREA ON FRIDAY. THE MISSOURI RIVER IS ABOVE FLOOD STAGE FROM JEFFERSON CITY TO ST. CHARLES. MAJOR FLOODING IS FORECAST LATER THIS WEEK INTO EARLY NEXT WEEK ALONG PARTS OF THE MISSOURI RIVER. PLEASE REFER TO FLOOD SPECIFIC PRODUCTS FOR FURTHER INFORMATION. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
In the hours before
Local storm report, May 10, 2:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
237 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL COLLINSVILLE 38.68N 90.00W
05/10/2007 M1.00 INCH MADISON IL TRAINED SPOTTER
SEVERAL REPORTS OF HAIL IN COLLINSVILLE...RANGING FROM
PEA TO QUARTER SIZE HAIL.
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:52 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 38 min |
| May 10, 2:52 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 38 min |
| May 10, 3:32 PM CDT | Flash Flood Warning | LSX | Madison | 4 hr |
| May 10, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 47 min |
| May 10, 3:52 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 38 min |
| May 10, 4:06 PM CDT | Flash Flood Warning | LSX | Jersey | 4 hr |
| May 10, 5:02 PM CDT | Flash Flood Warning | LSX | Greene | 4 hr |
| May 10, 6:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.